MAUDE Adverse Event Report: SPINAL ELEMENTS, INC OVERWATCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SPINAL ELEMENTS, INC OVERWATCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 108-107-01-S
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the dhr notes no nonconformities.The device was returned and the driver tip is fractured off and is missing.Complaint is confirmed.Device meets specification except for the missing tip.Root cause is unknown, but osteosclerotic bone and/or excessive force can result in device tip fracturing.
 
Event or Problem Description
While driving the pedicle bone screw, reportedly the driver tip fractured and remained in the head of the screw shank.Levels being treated were l1-s1.Though the driver tip was identified, the surgeon elected to leave the driver tip and the screw in place.No injury to the patient was reported.

Brand Name
OVERWATCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
MDR Report Key11978438
Report Number3004893332-2021-00007
Device Sequence Number19673517
Product Code LXH
UDI-Device Identifier00840916134686
UDI-Public(01)00840916134686(10)200431
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number108-107-01-S
Device Lot Number200431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR